MAUDE Adverse Event Report: STRYKER SPINE-US 9MM X 6DEG X 9MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 9MM X 6DEG X 9MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48954096
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Devices remains implanted.
 
Event or Problem Description
It was discovered during patient monitoring that a tritanium pl cage fractured post-operatively.The patient has reported periodic pain in the lumbosacral region.Revision surgery will not be performed.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.It was reported that the cage fractured about 4 months after implantation at l5-s1.The device is currently still implanted.It was reported that there were no complications during the initial surgery.No x rays or images were provided.Disc distractions were performed according to standard procedure using the tritanium rasp-distractor.The implant was reported to have been implanted straight without turning in the disc space.Trials were used, disc space was reported to be low, but difficult to say if there was not enough space according to the site.Impactor was not used for final cage positioning and cage was not repositioned.Xia screws were used for supplemental fixation.Disc space compression was used in the final stage of the operation by standard technique.According to the reported information, no extreme maneuvers were done during the initial surgery.Without the device or x ray images, a definite cause cannot be determined.Possible causes include disc space being too tight causing excess force and possible fracture during insertion, patient anatomy, patient post op activity level or fall.
 
Event or Problem Description

Brand Name
9MM X 6DEG X 9MM X 28MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10742782
Report Number3004024955-2020-00039
Device Sequence Number3385256
Product Code MAX
UDI-Device Identifier07613327117967
UDI-Public07613327117967
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K181014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48954096
Device Catalogue Number48954096
Device Lot NumberE94D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight97